MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX FX 15 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX FX 15 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Codes Break (1069); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: no patient involvement.A2: age or date of birth: no patient involvement.A3a: sex: no patient involvement.A3b: gender: no patient involvement.A4: weight: no patient involvement.A5: ethnicity: no patient involvement.A6: race: no patient involvement.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E2: health professional: requested, unknown.E3: occupation: requested, unknown.G4: 510(k) no: k071494, k130520.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Confirmation of the provided image found that the purge line of oxygenator was fractured from the port.We have past experienced that similar fracture may have been occurred when momentary external force was applied while the product was cold.The local temperature from february 2023 to the date of occurrence (january 2024) was investigated.It was found that the minimum temperature was below zero.The manufacturing record and the shipping inspection record of the actual sample found no anomaly.Past complaint file found no other similar report of the product with the involved product code/lot# was found.Based on the investigation result, no anomaly was found in the manufacturing records of actual product.As a possible cause of occurrence, based on our past experience, it was inferred that after the product was shipped from the factory, during the distribution process in the cold season, momentary force was applied to the product while it was cooled, causing it to fracture.However, since the condition of damage on the actual product could not be confirmed, it was not possible to identify the cause of this case.Relevant instructions for use (ifu) reference: do not use if the package or device is damaged (e.G., cracked) or any of the port caps are off.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The scientific research institute reported that the involved capiox device oxygenator was broken.The problem was detected when unpacking oxygenators from the outer package.On two samples from the same box, there was a broken purge line port and disconnected purge line at the place of its connection with oxygenator body.This could not be occurred during transportation (no visible signs) or removing oxygenator from the box.The hospital is active user of capiox fx oxygenators and handles them with care, so an intentional damage is excluded.The event occurred pre-treatment.There was no patient involvement.

Brand Name
CAPIOX FX 15 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18813577
Report Number9681834-2024-00021
Device Sequence Number19913377
Product Code DTZ
UDI-Device Identifier04987350701121
UDI-Public04987350701121
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberN/A
Device Catalogue NumberCX*FX15RW40
Device Lot Number221215
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2024
Initial Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown